MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCFJ4L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); No Code Available (3191)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an ablation procedure for supraventricular tachycardia (svt) with an ez steer¿ nav bi-directional electrophysiology catheter and suffered a heart block av requiring surgical intervention.During ablation, a heart block (degree-unspecified) was confirmed via electrocardiogram.A permanent pacemaker was implanted.Post-pacemaker, the patient was reported to be in stable condition and had returned to baseline.Patient required an overnight stay in the hospital to recover from pacemaker implantation.Patient fully recovered with no residual effects.Physician¿s opinion regarding the cause of the adverse event is that it was related to patient condition, as medical history includes bradycardia, syncope, and heart block.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 04/17/2018.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a (b)(6) year-old female patient underwent an ablation procedure for supraventricular tachycardia (svt) with an ez steer¿ nav bi-directional electrophysiology catheter and suffered a heart block av requiring surgical intervention.The device was visually inspected and it was found in good conditions.Electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Then, deflection test was performed and it was found within specifications, the catheter was deflecting correctly.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacturer's ref.No: (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7355651
Report Number2029046-2018-01335
Device Sequence Number16650122
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public10846835003031
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/07/2021
Device Catalogue NumberBN7TCFJ4L
Device Lot Number30003758M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer02/21/2018
02/21/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date04/26/2018
05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR